went from 60mg methadone, to hospital for major withdrawal problem, I was put on life support for a week,wrapped up with fentanyl 100 mgs then observed for a week with fent, valiums and dilauded. Then, went to detox. they started me on oxy's to subutex and rapid taper which I am about to fail, too fast for me withdrawals every 6 hours. I can't take much more and am almost out of subs. Any suggestions?
Yes, go to a Sub doc. There are web sites that list Sub docs all over the country, and sometimes outside the USA. Some people think it's possible to do a rapid opiate detox with Sub, but most ppl fail. Or they relapse. Now that you're on Sub you might as well stick with it. You can do a maintenance program with it similar to Methadone maintenance. But with Sub, once you're stabilized on it you usually need a low dose and with Mdone a higher dose.
Do not mix any other opiates with Sub because you will go into extremely bad wds called precipitated withdrawal. After 6 months to 1 year you can discuss slowly tapering off Sub if you want that. Some of us stay on it. The Bupe in Sub helps many of us with depression and some other medical illnesses too.
There a few drugs that ease up wds. These are Zofran, Clonidine, Trazodone, and Baclofen or Robaxin. You need a doc for all of these.
Soon others will answer too. Keep coming back here for support.
Dear Jerry... Thor is right. You need to taper VERY slowly off the suboxone... I do not know how much you are on but 1mg/week is way too fast. Go to pattishan's taper plan. It is an excellent recipe for tapering. Depending on how much sub you are on will determine your taper amount... but the taper should be more than a weekl. Sub has a long half life. When you are down to a low dose, like 2 mg or so you will need to taper by only .25 mg at a time... and the taper is like every 2weeks or so... read pattishan's taper plan.
And Thor is absolutely right when he says that you run the risk of relapsing if tapering too fast. Your brain needs time to get rid of all the extra receptor sites that were formed while on the opiates.
Good luck to you... it is a hard road but it can be done very successfully if done correctly... all the best to you...
jerry222, may i ask why your on such a quick taper? im on a taper off of percocet 10/325, very slow taper, i still feel some wds when i reduce. but if you have a dr, your dr who would help you with a slow taper, you will be more successfull. also do look for a sub dr. if anything, that works
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am down to 1mg in am then 1mg in pm and going to do a taper plan rob_325 led me to. It's the best?
Posted 19 Jan 2011 • 2 answers
Posted 27 Feb 2011 • 3 answers
Posted 12 Jan 2012 • 2 answers
Posted 2 Sep 2016 • 0 answers
Posted 13 Oct 2016 • 1 answer